Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 11, 2020, 9:02 PM CDT for Vernon County, Missouri. It took effect at Mar 12, 2020, 5:17 AM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2020, 9:02 PM CDT (02:02 UTC)
- In effect from
- Mar 12, 2020, 5:17 AM CDT
- Expired
- Mar 13, 2020, 8:30 PM CDT
- In force
- 39 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
364
WGUS43 KSGF 120202
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
902 PM CDT Wed Mar 11 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall from the past few days will cause the Marmaton River
to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-121401-
/O.NEW.KSGF.FL.W.0030.200312T1017Z-200314T0130Z/
/NVDM7.1.ER.200312T1017Z.200312T1200Z.200313T0130Z.NO/
902 PM CDT Wed Mar 11 2020
...For the Marmaton River near Nevada...
* At 8:45 PM Wednesday The stage was 18.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early tomorrow
and continue to rise to near 20.2 feet by tomorrow morning. The
river will fall below flood stage by tomorrow evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 18.1 Wed 09 PM 19.1 14.3 10.1
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$6 follow-up statements
106
WGUS83 KSGF 121238
FLSSGF
Flood Statement
National Weather Service Springfield MO
738 AM CDT Thu Mar 12 2020
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall Wednesday morning caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-130338-
/O.CON.KSGF.FL.W.0029.000000T0000Z-200314T0300Z/
/HTNM7.1.ER.200311T1615Z.200312T1145Z.200313T0300Z.NO/
738 AM CDT Thu Mar 12 2020
...For the Little Osage River near Horton...
* At 6:45 AM Thursday The stage was 42.4 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by tonight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 42.4 Thu 07 AM 39.9 37.8 35.9
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-130338-
/O.CON.KSGF.FL.W.0030.000000T0000Z-200314T0130Z/
/NVDM7.1.ER.200312T0715Z.200312T1145Z.200313T0130Z.NO/
738 AM CDT Thu Mar 12 2020
...For the Marmaton River near Nevada...
* At 6:45 AM Thursday The stage was 20.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by this evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 20.6 Thu 07 AM 19.1 14.3 10.1
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$629
WGUS83 KSGF 121321
FLSSGF
Flood Statement
National Weather Service Springfield MO
821 AM CDT Thu Mar 12 2020
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall Wednesday caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-130420-
/O.EXT.KSGF.FL.W.0029.000000T0000Z-200315T0240Z/
/HTNM7.1.ER.200311T1615Z.200313T0000Z.200314T0240Z.NO/
821 AM CDT Thu Mar 12 2020
...For the Little Osage River near Horton...
* At 7:45 AM Thursday The stage was 42.4 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.9 feet by this
evening. The river will fall below flood stage tomorrow late
evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 42.4 Thu 08 AM 42.2 39.7 38.0
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-130420-
/O.EXT.KSGF.FL.W.0030.000000T0000Z-200314T1200Z/
/NVDM7.1.ER.200312T0715Z.200312T1800Z.200313T1200Z.NO/
821 AM CDT Thu Mar 12 2020
...For the Marmaton River near Nevada...
* At 7:45 AM Thursday The stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by this
afternoon. The river will fall below flood stage tomorrow morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 20.7 Thu 08 AM 20.0 15.8 15.8
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$696
WGUS83 KSGF 122058
FLSSGF
Flood Statement
National Weather Service Springfield MO
358 PM CDT Thu Mar 12 2020
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Heavy rainfall Wednesday caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-131157-
/O.CON.KSGF.FL.W.0029.000000T0000Z-200315T0240Z/
/HTNM7.1.ER.200311T1615Z.200313T0000Z.200314T0240Z.NO/
358 PM CDT Thu Mar 12 2020
...For the Little Osage River near Horton...
* At 3:45 PM Thursday The stage was 42.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.9 feet by this
evening. The river will fall below flood stage tomorrow late
evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 42.7 Thu 04 PM 42.2 39.7 38.0
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-131157-
/O.EXT.KSGF.FL.W.0030.000000T0000Z-200318T0920Z/
/NVDM7.1.ER.200312T0715Z.200316T0600Z.200317T0920Z.NO/
358 PM CDT Thu Mar 12 2020
...For the Marmaton River near Nevada...
* At 3:45 PM Thursday The stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
early Monday morning. The river will fall below flood stage
Tuesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 21.0 Thu 04 PM 20.1 15.3 19.5
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$897
WGUS83 KSGF 130157
FLSSGF
Flood Statement
National Weather Service Springfield MO
857 PM CDT Thu Mar 12 2020
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Additional heavy rainfall over the next 48 hours over the affected
basins will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-131657-
/O.EXT.KSGF.FL.W.0029.000000T0000Z-200317T2230Z/
/HTNM7.1.ER.200311T1615Z.200313T0145Z.200316T2230Z.NO/
857 PM CDT Thu Mar 12 2020
...For the Little Osage River near Horton...
* At 8:45 PM Thursday The stage was 42.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by Saturday afternoon. The river will then rise above
flood stage again by Sunday afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 42.8 Thu 09 PM 42.6 38.9 39.8
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-131657-
/O.EXT.KSGF.FL.W.0030.000000T0000Z-200318T1030Z/
/NVDM7.1.ER.200312T0715Z.200316T0600Z.200317T1030Z.NO/
857 PM CDT Thu Mar 12 2020
...For the Marmaton River near Nevada...
* At 8:45 PM Thursday The stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.8 feet by
early Monday morning. The river will fall below flood stage
Tuesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 21.0 Thu 09 PM 20.3 15.2 19.4
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$682
WGUS83 KSGF 131353
FLSSGF
Flood Statement
National Weather Service Springfield MO
853 AM CDT Fri Mar 13 2020
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
Osage River at Taberville affecting St. Clair County
Sac River near Caplinger Mills affecting Cedar County
.Periods of heavy rainfall over the next several days will cause rivers to rise above flood stage. Forecasted rainfall is currently 3-6 inches over the next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-140453-
/O.EXT.KSGF.FL.W.0031.200315T1342Z-200316T1100Z/
/BIGM7.1.ER.200315T1342Z.200315T1800Z.200316T0500Z.NO/
853 AM CDT Fri Mar 13 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Friday The stage was 5.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday morning and continue to
rise to near 8.5 feet by Sunday early afternoon. The river will
fall below flood stage by early Monday morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 5.2 Fri 08 AM 4.4 7.8 7.0
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC217-140453-
/O.EXT.KSGF.FL.W.0029.000000T0000Z-200317T2248Z/
/HTNM7.1.ER.200311T1615Z.200313T0915Z.200316T2248Z.NO/
853 AM CDT Fri Mar 13 2020
...For the Little Osage River near Horton...
* At 7:45 AM Friday The stage was 42.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by Monday afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 42.8 Fri 08 AM 39.6 40.0 41.8
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-140453-
/O.EXT.KSGF.FL.W.0030.000000T0000Z-200318T0600Z/
/NVDM7.1.ER.200312T0715Z.200316T1200Z.200317T0600Z.NO/
853 AM CDT Fri Mar 13 2020
...For the Marmaton River near Nevada...
* At 7:45 AM Friday The stage was 20.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by
Monday morning. The river will fall below flood stage early
Tuesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 20.6 Fri 08 AM 15.6 18.7 21.3
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOC185-140453-
/O.EXT.KSGF.FL.W.0032.200316T1930Z-200320T1000Z/
/TBVM7.1.ER.200316T1930Z.200318T0000Z.200319T1000Z.UU/
853 AM CDT Fri Mar 13 2020
...For the Osage River at Taberville...
* At 7:45 AM Friday The stage was 20.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday early afternoon and
continue to rise to near 24.3 feet by Tuesday evening. The river
will fall below flood stage by Thursday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Osage River Basin
Taberville 23 20.8 Fri 08 AM 20.3 21.1 22.5
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$
MOC039-140453-
/O.EXT.KSGF.FL.W.0033.200315T0815Z-200317T0300Z/
/CMZM7.1.ER.200315T0815Z.200315T1200Z.200316T0300Z.NO/
853 AM CDT Fri Mar 13 2020
...For the Sac River near Caplinger Mills...
* At 7:45 AM Friday The stage was 9.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday morning and continue to
rise to near 17.0 feet by Sunday morning. The river will fall
below flood stage by Sunday before midnight.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 9.3 Fri 08 AM 11.1 17.0 15.2
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$979
WGUS83 KSGF 140116
FLSSGF
Flood Statement
National Weather Service Springfield MO
816 PM CDT Fri Mar 13 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Marmaton River near Nevada affecting Vernon County
Osage River at Taberville affecting St. Clair County
Sac River near Caplinger Mills affecting Cedar County
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-141616-
/O.EXT.KSGF.FL.W.0029.000000T0000Z-200315T0600Z/
/HTNM7.1.ER.200311T1615Z.200313T0915Z.200314T0600Z.NO/
816 PM CDT Fri Mar 13 2020
...For the Little Osage River near Horton...
* At 7:45 PM Friday The stage was 41.8 feet.
* Flood stage is 41.0 feet.
* Forecast...The river has crested and will continue to fall to below
flood stage by around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 41.8 Fri 08 PM 40.2 37.8 38.3
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC169-140146-
/O.CAN.KSGF.FL.W.0031.000000T0000Z-200316T1100Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
816 PM CDT Fri Mar 13 2020
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 8:00 PM Friday The stage was 4.8 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 6.7 feet early
Monday morning.
* Impact...At 6.0 feet...Fort Leonard Wood begins to move equipment
from the Pontoon Training Area.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 4.8 Fri 08 PM 4.4 5.7 6.5
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC217-140146-
/O.CAN.KSGF.FL.W.0030.000000T0000Z-200318T0600Z/
/NVDM7.1.ER.200312T0715Z.200312T2200Z.200313T1845Z.NO/
816 PM CDT Fri Mar 13 2020
The Flood Warning has been cancelled for:
The Marmaton River near Nevada.
* At 7:45 PM Friday The stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 14.9 feet by Sunday
morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 18.9 Fri 08 PM 16.1 14.9 18.3
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOC185-140146-
/O.CAN.KSGF.FL.W.0032.000000T0000Z-200320T1000Z/
/TBVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
816 PM CDT Fri Mar 13 2020
The Flood Warning has been cancelled for:
The Osage River at Taberville.
* At 7:45 PM Friday The stage was 20.5 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will crest below flood stage at 21.0 feet
early Tuesday morning.
* Impact...At 20.8 feet...The Pape Bridge and surrounding roads flood
due to backwater effects from Truman Lake east of the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Osage River Basin
Taberville 23 20.5 Fri 08 PM 20.2 19.9 20.6
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$
MOC039-140146-
/O.CAN.KSGF.FL.W.0033.000000T0000Z-200317T0300Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
816 PM CDT Fri Mar 13 2020
The Flood Warning has been cancelled for:
The Sac River near Caplinger Mills.
* At 7:45 PM Friday The stage was 12.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.0 feet
Sunday early afternoon.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Sac River Basin
Caplinger Mills 16 12.4 Fri 08 PM 12.3 14.8 14.3
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 5:57 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 11, 5:57 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 557 PM CDT Wed Mar 11 2020 ...00Z AVIATION UPDATE... .SHORT TERM...(Tonight through Thursday) Issued at 100 PM CDT Wed Mar 11 2020 The main concern will be severe storm potential on Thursday. Weak sfc high pressure centered over east central KS/west central MO will shift east this afternoon/tonight while sfc low pressure moves from CO to south central KS by 12z/7am Thursday then through central/southern MO Thursday afternoon. Meanwhile a sfc cold front will also move through the northern Plains reaching eastern IA to the KS Flint Hills by early Thursday afternoon. Moisture will start to increase over the region tonight ahead of the central/southern Plains sfc low with low clouds/fog/drizzle being possible later tonight into Thursday morning. Low level moisture will continue to increase during the day Thursday with with low 60s dew points expected into southern MO. Weak capping aloft should limit convection in the morning, but as a shortwave moves into the area from the west during the afternoon, the cap should weaken toward 19-21z (2-4 pm) with a brief window of sfc based convection with moderate instability of 1000-1500+ J/kg (more with the HRRR) over far southern/south central MO. The vertical shear profile with 0-6km bulk shear of 60kts would easily favor supercells with all modes of severe weather possible favoring an area roughly south of I-44 and east of Highway 65 3pm to 7 pm before storms shift east of the area with the passage of the sfc low/wave and eventually the sfc cold front. The 12z cam's are all pretty similar with this scenario. It's a brief temporal and spatial window for severe storm chances Thursday for our warning area, so we will need to watch forecast trends closely. .LONG TERM...(Thursday night through Wednesday) Issued at 100 PM CDT Wed Mar 11 2020 An active period is expected for this period with southwest flow aloft and several areas of low pressure tracking through the area. Thursday night-Friday: Fairly quiet for this brief period with sfc high pressure moving into Midwest. Friday night-Saturday: Looks like a cold rain as an upper level disturbance tracks east from the central/southern Plains. A couple of rumbles will be possible with some weak elevated instability, but severe weather is not expected. However, widespread rainfall of an inch or slightly more will likely trigger some lowland/low water crossing flooding will become possible. Sunday: Quiet, between systems. Clouds/stratus will likely persist well into the day then higher clouds from an upstream system will start moving in from the west. Monday-Wednesday: A southwest flow pattern aloft with a deep trough over the western CONUS is expected. Systems on Sunday night into Monday then again Tuesday into Wednesday will bring more rain to saturated soils. Flooding will become an increasing concern during this period. Quick look at global models indicates fair agreement of 3-4 inch seven day rainfall totals over southern MO. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 545 PM CDT Wed Mar 11 2020 VFR conditions are expected at the TAF sites through at least the first six hours of the period. Low stratus will develop close to BBG and SGF overnight which could drop ceilings down to IFR however confidence is still low as to how far ceilings will drop. Showers will develop closer to 12z and move through during the morning hours. Kept thunder out for now given that any storms would be isolated. Winds will start out light and variable, becoming more southerly and increasing by Thursday morning. Winds will then shift more westerly by Thursday afternoon and become gusty. Low level wind shear will also be possible Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Burchfield
Hazardous weather outlook, Mar 11, 8:29 PM CDT, 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 829 PM CDT Wed Mar 11 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 829 PM CDT Wed Mar 11 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated fog risk. DISCUSSION... Areas of dense fog are expected to develop after midnight and persist into early Thursday morning east of Springfield along Highway 60 towards the West Plains area and higher elevations along the Ozark Plateau. Visibilities may drop below one half mile at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will likely develop and spread east across the outlook area Thursday morning. Lightning and small hail will be the main potential hazards with these storms. Additional thunderstorms are then expected to develop Thursday afternoon ahead low pressure expected to move through southern Missouri. A weak cap over the area is expected to weaken with supercell thunderstorms possible by early afternoon. Large hail, damaging winds, and tornadoes will all be possible until the storms shift east of the area by early evening. The best chances for severe storms will be in southern Missouri along and south of Interstate 44 and east of Highway 65. Additional chances for rain and thunderstorms will occur Friday night into Saturday and again next week. There may be an increasing flooding risk as we get into next week if the region sees repeated rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Mar 11, 4:37 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT WED MAR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL WHEATON 36.76N 94.05W
03/11/2020 E1.00 INCH BARRY MO PUBLIC
DELAYED REPORT BY SOCIAL MEDIA OF QUARTER
SIZE HAIL IN WHEATON.
&&
MBLocal storm report, Mar 11, 5:06 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT WED MAR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
03/11/2020 DOUGLAS MO DEPT OF HIGHWAYS
DELAYED REPORT. STATE HIGHWAY EE IS CLOSED
DUE TO FLOODING AT THE NORTH FORK RIVER.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:43 PM CDT | Dense Fog Advisory | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 12 hr |
| Mar 12, 3:57 PM CDT | Special Weather Statement | SGF | Shannon | 33 min |
| Mar 12, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 24 min |
| Mar 12, 5:30 PM CDT | Special Weather Statement | SGF | Oregon | 15 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.